PO191 Diffuse psoriatic exacerbation following immunoglobulin administration

    loading  Checking for direct PDF access through Ovid

Abstract

Introduction

Immunoglobulin therapy has been associated with eczematous, erythematous, allergic rashes, but an association with psoriatic exacerbations is unreported.

Case

A 51 year old man with quiescent plaque psoriasis presented with progressive ascending quadriparesis over 48 hours, preceded by a diarrhoeal illness. He was diagnosed with an acute inflammatory demyelinating polyneuropathy, as confirmed by electrophysiology and raised CSF protein. Approximately 3 weeks after initial course of intra-venous immunoglobulin (0.4 g/kg for 5 days) he was noted to have a mild palmar rash considered negligible. A second cycle of treatment was considered in view of his extensive on-going disability, functional dependence due to tetraplegia, with slow meaningful response to initial treatment. Approximately one week subsequent to the second cycle, a generalised erythematous and pustular rash with widespread exfoliation, suggestive of either a drug rash or generalised pustular psoriasis occurred. Skin biopsy confirmed psoarisis. This required extensive and prolonged dermatological treatment including emollients, antibiotics and acitretin. In the face of distressing erythroderma and complicating infection, neurological rehabilitation has been remarkably delayed.

Conclusion

We report the first case of a widespread, exfoliative and erythematous psoriatic exacerbation following immunoglobulin administration. Serious dermatological complications should be considered in patients with pre-existing psoriasis prior to immunoglobulin administration.

Related Topics

    loading  Loading Related Articles